MAUDE Adverse Event Report: MICROVENTION SCEPTER XC; OCCLUSION BALLOON CATHETER

MICROVENTION SCEPTER XC; OCCLUSION BALLOON CATHETER
Model Number BC0411XC-ID-700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.The instruction for use (ifu) include the warnings: do not exceed the maximum recommended inflation volume as balloon rupture may occur.Excessive pressure higher than 300 psi (2069kpa) may cause leakage or rupture of the balloon catheter working lumen.
 
Event or Problem Description
It was reported that during treatment using a scepter xc balloon, the balloon initially had difficulty priming during set up.When the balloon was inflated inside the patient, it ruptured.No patient injury or adverse reactions occurred.
 
Additional Manufacturer Narrative
Correction to b4 date of this report: the date 4 november 2023 is a typographical error.The correct date is 25 october 2022, and it is added to this report.
 
Event or Problem Description
See h10.
 
Additional Manufacturer Narrative
Correction g4: a correction is being submitted as the wrong date (b)(6), 2023 was identified in g4.The correct date should be stated as (b)(6), 2023.This error was found on march 22, 2023.
 
Additional Manufacturer Narrative
Correction: original device product code mjn is wrong.The correct device product code is dqy.The investigation of the returned balloon catheter found the hub occluded with material consistent with dried contrast from the device preparation.After bypassing the hub, the balloon was attempted to be inflated.However, the investigation found a rupture in the balloon resulting in a leak, which is consistent with the alleged product issue.Further investigation found a fibrous material consistent with cotton within the balloon at the site of the rupture; however, the investigation could not determine when the cotton material entered the balloon or what the cotton material originated from.The physical evaluation of the device could not identify the conditions or circumstances that led to the rupture, but the damage is consistent with the device experiencing forces over specification.The findings from this investigation have been communicated to quality.

Brand Name
SCEPTER XC
Common Device Name
OCCLUSION BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key15756862
Report Number2032493-2022-00514
Device Sequence Number4370275
Product Code DQY
UDI-Device Identifier00842429103418
UDI-Public(01)00842429103418(11)210917(17)240831(10)0000083037
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/25/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberBC0411XC-ID-700
Device Catalogue NumberBC0411XC
Device Lot Number0000083037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer01/13/2023
03/17/2023
01/09/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date01/19/2023
03/20/2023
03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown